Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Receptors and ADs (rather long) BarbaraCat

Posted by IsoM on March 9, 2002, at 14:23:19

In reply to Receptors and ADs Cam W., posted by BarbaraCat on March 8, 2002, at 0:43:10

Barbara, I'm just jumping in with an observation about me. Whether it would apply to anyone else, I have no idea & won't even hazard a guess.

I've been on ADs for +15 years now. I originally went on imipramine to see if it would help my migraines/tension headaches (I used to get both). There was no improvement with the headaches but there was a noticable improvement with my mood. I would never have said I was seriously depressed then but did feel unhappy & irritable fairly often.

Much of how I felt was due to the environment & circumstances I was in - 3 small children, an alcoholic, self-centred husband, & living in a small prairie village. I hated the climate (unbearably hot in the short summer & unbearably cold in the long winter). I was also very lonely. The people were bigoted, small-minded people who considered me an oddity because I loved science & wasn't into their "social bees".

Anyway, TCAs made life much more bearable & allowed me to be happy with my children & my own interests. When I moved back to my original home, I wanted to go off my ADs. Didn't seem able to. Over the last 7 years, I've tried going it alone 3 times & each time, conceded defeat. My thoughts/feelings were no longer simply moody & irritable without them but black, bleak, & a smoldering rage instead of just irritation. Maybe I had previously learned to control myself better without ADs but became dependent on them to keep me even-keeled? Who knows for sure? Without ADs, I hate the personality that emerges. Without them, I have no will or control to fight my feelings.

I found that stopping Luvox was horrible but stopping Paxil was even worse. The discontinuation/withdrawal symptoms never went away, even after a year & now taking Celexa which was working very well. Brain zaps, vertigo, & spacey feeelings continued so I ended up going back on Paxil (10 mg only) along with my Celexa. The symptoms didn't clear completely but did become managable. But I still wanted off the Paxil. I hated being dependent on a drug that would make you feel that horrible from even being late with the dose.

I now take adrafinil (Olmifon) along with my Celexa. Provigil is similar to Olmifon. It's supposed to increase over-all brain metabolism & I thought I'd see if I could do without Paxil & give it one more try. When I stopped the Paxil, I didn't even notice. No return of symptoms - nothing! I attribute it to the adrafinil. Nothing else is different. Nothing else explains it.

Anyway, that's my experience. I would love to see if Provigil prescribed for those wishing to discontinue their SSRIs would relieve their symptoms like it did for me. Perhaps as Provigil is prescribed more in the future, we'll read some study about it. I've noticed from various postings here in PB that people who are bipolar don't seem to react good to Provigil, so it's obviously not the answer for everyone.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:IsoM thread:5582
URL: http://www.dr-bob.org/babble/20020307/msgs/97217.html